Hail, Pueblo
- When
- May 8, 1:30 PM MST to 1:35 PM MST
- Where
- Pueblo County, 8.91 mi NNW of Cedarwood
- Measured
- 1.5 in hail
- Reported by
- NWS Employee
- Coordinates
- 38.050, -104.680
Severe storms brought some flooding, damaging winds, hail up to the size of golf balls, and a brief tornado in Otero County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Severe storms brought some flooding, damaging winds, hail up to the size of golf balls, and a brief tornado in Otero County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 8, 10:39 AM MST, 2 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1139 AM MDT FRI MAY 8 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 405 AM MDT FRI MAY 8 2015 ...SEVERE STORMS POSSIBLE FOR THE SE PLAINS...ESPECIALLY THE FAR SE PLAINS... CURRENTLY... WATER VAPOR IMAGERY CLEARLY SHOWS OUR UPCOMING WX SYSTEM THAT IS HEADING TOWARDS US. WOUND UP CLOSED LOW OVER C CALIF WILL CONTINUE TO MOVE EAST TOWARDS THE REGION DURING THE NEXT 24H. THIS SYSTEM WILL BRING SIGNIFICANT AND POTENTIALLY HIGH IMPACT WX TO OUR REGION DURING THE NEXT 24H. TODAY AND TONIGHT.... A BAND OF SHOWERS/ISOLD THUNDER IS LIKELY TO DEVELOP TOWARDS SUNRISE ALONG THE I-25 CORRIDOR. SOME ENHANCED SHOWERS WILL OCCUR WITH THIS SYSTEM WHICH WILL ONLY AUGMENT THE SATURATED GROUNDS ACROSS THE PIKES PEAK REGION. OVERALL...SKIES WILL REMAIN CLOUDY ACROSS MOST OF THE REGION THIS MORNING. BY LATER THIS AFTERNOON...CONDITIONS WILL BECOME PRIME FOR ROTATING CONVECTION ACROSS THE REGION...WITH THE BEST CHANCE OF SIGNIFICANT SEVERE TO OCCUR ACROSS THE FAR SE COLO PLAINS... ESPECIALLY THE BACA COUNTY/E LAS ANIMAS COUNTY REGION. THIS AREA WILL LIKELY SEE THE BEST METEOROLOGICAL CONDITIONS WHICH WILL FAVOR STRONGER LOW LEVEL MESOCYCLONE DEVELOPMENT (AND ASSOCIATED TORNADOES) BY LATE THIS AFTERNOON/EVENING. ELSEWHERE ACROSS THE PLAINS WILL SEE A THREAT OF ROTATING CONVECTION...WITH LARGE HAIL BEING THE MAIN CONCERN...ALTHOUGH I CANNOT RULE OUT A TORNADO IF WE CAN GET SOME SUFFICIENT INSTABILITY OVER THE REST OF THE PLAINS. OVERALL...THE MORE SUN THAT WE SEE TODAY WILL INCREASE THE ODDS OF SIGNIFICANT SEVERE OVER THE PLAINS. THE BEST CHANCE FOR SUFFICIENT INSOLATION WILL BE OVER THE FAR SE PLAINS. HI RES GUIDANCE SHOWS CONVECTIVE CORES BREAKING OUT ACROSS THIS REGION DURING THE 23-00Z TIME FRAME LATER TODAY. THE SPC SIGNIF TORNADO PARAMETER VALUES ARE IN THE 2-6 CATEGORY ALONG THE CO/NM-OK BORDER AT 00Z INCREASING TO 5-10 DURING THE 03Z TIME FRAME. THESE VALUES ARE VERY HIGH AND INDICATE A SIGNIFICANT POTENTIAL FOR TORNADO ACTIVITY. SPC HAD THIS AREA IN THE ENHANCED SEVER CATEGORY WITH A 5% TORNADO PROBABILITY ON THEIR 06Z OUTLOOK. IN ADDITION TO THE SEVERE WEATHER...HEAVY RAINS WITH THESE STORMS COULD PRODUCE FLASH FLOODING OVER THE PLAINS LATE THIS AFTERNOON AND EVENING. IF HEAVY PRECIP SHOULD DEVELOP OVER THE PIKES PEAK REGION...THEN FLASH FLOODING WILL BECOME AN ISSUE AS THE GROUND ACROSS THIS REGION IS SATURATED OVER TELLER AND EL PASO COUNTY. HOWEVER...WITH LESS INSTABILITY EXPECTED OVER THIS REGION...THE CHANCE OF HEAVIER RATE IS ON THE LOWER END ATTM. THOSE WHO LIVE OR WILL TRAVEL ON THE SOUTHEAST PLAINS OF COLORADO TODAY SHOULD BE ALERT FOR THE POSSIBILITY OF SIGNIFICANT SEVERE WEATHER LATER TODAY AND THIS EVENING. THE MOUNTAINS WILL SEE RAIN AND HIGH ELEVATION SNOW TODAY AND THIS EVENING. LOCALLY HEAVY PRECIP WILL BE POSSIBLE ESPECIALLY THIS AFTERNOON AND EVENING AS VERY FAVORABLE UPWARD VV MOVES OVER THE CONTDVD AREA. SEVERAL INCHES OF SNOW WILL BE POSSIBLE. OVERALL...LATE THIS EVENING AND OVERNIGHT I BELIEVE WE WILL SEE A DECREASING CHANCE OF PRECIP AS A DRY SLOT MOVES INTO THE AREA. PLEASE REMAIN WEATHER-AWARE TODAY. \/HODANISH .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 405 AM MDT FRI MAY 8 2015 UNSETTLED WEATHER TO CONTINUE. SAT MORNING THE UPR LOW WL BE CENTERED OVR THE FOUR CORNERS REGION...AND THRU THE DAY IS EXPECTED TO MOVE EAST-NORTHEAST ACRS SRN CO...REACHING THE SOUTHEAST PLAINS BY SAT EVENING. SAT NIGHT THE LOW MOVES EITHER NORTHEAST INTO NWRN KS ACCORDING TO THE NAM...OR NORTH-NORTHEASTWARD TO THE FAR NERN CORNER OF CO AS THE GFS AND ECMWF SHOW. WIDESPREAD STRATUS IS EXPECTED OVR MOST OF THE SERN PLAINS EARLY SAT MORNING WITH THE POTENTIAL FOR SOME LIGHT PCPN ASSOCIATED WITH THE MOIST LOW LEVELS. THE NAM SHOWS THE BEST CHANCES FOR LIGHT PCPN BEING OVR THE FAR SERN PLAINS...WITH LITTLE CHANCE FOR PCPN ACRS THE REST OF THE FORECAST AREA THRU MIDMORNING. BY LATE MORNING...MOST OF THE LOW CLOUDS OVR THE ERN PLAINS SHOULD DISSIPATE. LITTLE CHANCE FOR PCPN OVR MOST OF THE SERN PLAINS AND I-25 CORRIDOR DURING THE LATE MORNING HOURS...BUT PCPN BEGINS TO RAMP UP OVR THE MTNS BY NOON. IN THE AFTERNOON A DRY SLOT IS EXPECTED TO AFFECT THE FAR SERN PLAINS...WITH STRONG SOUTHERLY WINDS. THERE CONTINUES TO BE SOME UNCERTAINTY AS TO EXACTLY WHERE THE DRYLINE WL SET UP. THE GFS HAS LATE AFTERNOON SFC DEW POINTS OVR THE FAR SERN PLAINS IN THE 20S...WHILE THE NAM HAS 20S OVR BACA AND PROWERS COUNTIES AND A SHARP GRADIENT OVR KIOWA COUNTY WITH DEW POINTS IN THE 40S TO LOWER 50S. THE NAM SOLUTION RESULTS IN CAPE VALUES OF AROUND 2000 J/KG WITH 0-6 KM SHEAR VALUES OF AROUND 60 KTS. THE GFS KEEPS THE POTENTIAL FOR SEVERE OUT OF THE FORECAST AREA. AT THIS TIME...SPC HAS LOCATIONS MAINLY FROM I-25 EASTWARD IN THE MARGINAL RISK FOR SEVERE AREA...AND LOCATIONS ALONG THE ERN CO BORDER IN A SLIGHT RISK FOR SEVERE. WL HAVE TO WAIT AND SEE HOW THINGS DEVELOP. THE MOUNTAINS...HIGH VALLEYS AND I-25 CORRIDOR SHOULD SEE A FAIRLY GOOD CHANCE FOR SHOWERS AND TSTM SAT AFTERNOON AS THE UPR LOW CENTER MOVES OVR THE SERN CO PLAINS. SAT NIGHT AS THE UPR LOW MOVES NORTHEASTWARD...PCPN WL WRAP AROUND THE BACK SIDE OF THE LOW. THE GFS AND ECMWF TAKE THE UPR LOW A LITTLE FARTHER NORTH THAN THE NAM AND THUS IT SHOW MOST OF THE PCPN WRAPPING AROUND INTO TELLER AND EL PASO COUNTIES...WHILE THE NAM DRAGS THE PCPN EVEN FARTHER SOUTH ALONG THE I-25 CORRIDOR AND THEN ACRS THE SERN PLAINS. TEMPS AT H7 FALL TO BELOW 0C ACRS THE FORECAST AREA SAT NIGHT WHICH OF COURSE WL DROP SNOW LEVELS. TELLER COUNTY AND PIKES PEAK SHOULD SEE SNOW ACCUMULATIONS RANGING FROM A FEW INCHES TO SEVERAL. THE CENTRAL CO MTNS WL LIKELY ALSO SEE SEVERAL INCHES...BEGINNING SAT AFTERNOON AND CONTINUE INTO SUN...ALTHOUGH THE NAM DECREASES PCPN OVR THAT AREA LATE SAT NIGHT. THE PALMER DVD WL BE COLD ENOUGH FOR SNOW AND WL PROBABLY SEE A COUPLE OR A FEW INCHES BY SUN MORNING. WITH THE UPR LOW LIFTING OUT OF THE AREA TO THE NORTHEAST...PCPN WL DECREASE ON SUN...ALTHOUGH IN THE AFTERNOON GOOD CHANCES FOR PCPN WL DEVELOP AGAIN OVR THE MTNS AREAS...BUT THE SOUTHEAST PLAINS ARE LOOKING MOSTLY DRY. HIGH TEMPS ON SUN WL BE WELL BELOW NORMAL BY ABOUT 20 DEGREES. SUN NIGHT/MON MORNING A SHORTWAVE TROF IS FORECAST TO DROP SOUTH INTO THE AREA AND ENHANCE PCPN CHANCES OVR MAINLY THE ERN MTNS AND PLAINS. SOME SNOW WL AGAIN BE POSSIBLE OVR THE PALMER DVD AND EVEN OVR SRN EL PASO COUNTY AS TEMPS SHOULD BE A LITTLE COLDER THAN SAT NIGHT/SUN MORNING...HOWEVER ANY ACCUMULATIONS SHOULD BE LIGHT. THAT SHORTWAVE IS FORECAST TO QUICKLY MOVE OUT OF THE AREA EARLY MONDAY...WITH DRIER WEATHER EXPECTED. TUE A NEW UPR LOW IS FORECAST TO MOVE INTO THE PAC NW. SOUTHERLY FLOW MAY DRAW MSTR UP INTO THE FORECAST AREA ON TUE...WITH MAINLY ISOLD TO SCT SHOWERS/TSTMS OVR THE MTNS AND ADJACENT AREAS. THERE ARE SOME MODEL DIFFERENCES FOR WED...WITH THE GFS SHOWING A RIDGE OVR THE FORECAST AREA AND THE ECMWF SHOWING AND UPR TROF OVR WY AND EXTENDING SOUTHWARD OVR CO. HOWEVER THERE WL LIKELY BE SOME ISOLD TO SCT SHOWERS/TSTM OVR THE AREA IN THE AFTERNOON AND EVENING HOURS. ON THU A NEW UPR TROF IS FORECAST TO LIE ALONG THE WEST COAST. THE GFS IS SHOWING SOUTHERLY FLOW AHEAD OF THIS TROF...MOVING MSTR INTO THE FORECAST AREA AND INCREASING PCPN CHANCES...WHILE THE ECMWF IS A BIT DRIER. FOR NOW WL GO WITH SOME ISOLD POPS OVR MOST OF THE FORECAST AREA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1102 AM MDT FRI MAY 8 2015 AT KCOS...LIFR CIGS AND VIS IN FOG HAVE DEVELOPED OVER THE TERMINAL AND WILL INCLUDE A TEMPO GROUP FOR LIFR CONDITIONS UNTIL 20Z. AFTER 20Z..EXPECT SLOW IMPROVEMENT TO IFR...WITH PERHAPS SOME BRIEF IMPROVEMENT TO MVFR FOR A FEW HOURS LATE THIS AFTERNOON. OCCASIONAL -SHRA/-TSRA WILL PERSIST TODAY/TONIGHT WITH PERIODS OF IFR VIS AS WELL. LOWER CLOUDS SHOULD FINALLY CLEAR BY LATE MORNING SAT AS STRONGER SOUTH WINDS DEVELOP. AT KPUB...EXPECT MVFR CONDITIONS EARLY THIS AFTERNOON TO IMPROVE TO VFR AFTER 19Z AS SOME CLEARING WORKS IN FROM THE SOUTH. OCCASIONAL -SHRA/-TSRA WILL PERSIST TODAY/TONIGHT WITH PERIODS OF MVFR/BRIEF IFR UNDER HEAVIER CONVECTION. LOWER CLOUDS SHOULD FINALLY CLEAR BY LATE MORNING SAT AS STRONGER SOUTH WINDS DEVELOP. AT KALS...VFR CONDITIONS EXPECTED THE NEXT 24 HRS...WITH LOW CHANCE OF A -SHRA/-TSRA LATE THIS AFTERNOON INTO THE EVENING. WITH HEAVIEST PRECIP STAYING FARTHER EAST OVER THE MOUNTAINS...CIGS/VIS WITH CONVECTION WILL STAY MAINLY VFR...THOUGH WINDS COULD BE BRIEFLY GUSTY UNDER ANY STRONGER STORMS. && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT FOR COZ058-060-061. && SHORT TERM...HODANISH LONG TERM...28 AVIATION...PETERSEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1209 PM MDT FRI MAY 8 2015 COZ058>089-093>099-091815- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1209 PM MDT FRI MAY 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE PLAINS EAST OF INTERSTATE 25 THIS AFTERNOON AND EVENING...WITH THE BEST CHANCE FOR SEVERE STORMS OVER EASTERN LAS ANIMAS AND BACACOUNTIES. THE STORMS OVER THE FAR SOUTHEAST PLAINS WILL BE CAPABLE OF PRODUCING A COUPLE OF TORNADOES...ALONG WITH HAIL UP TO GOLFBALL IN SIZE AND WIND GUSTS TO 70 MPH. STORMS FARTHER NORTH ON THE PLAINS WILL LIKELY BE SLIGHTLY WEAKER...ALTHOUGH HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS OF 60 MPH WILL STILL BE POSSIBLE...AND A TORNADO CANNOT BE RULED OUT. OVER THE MOUNTAINS AND REMAINDER OF THE AREA...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT...WITH LIGHTNING...HAIL UP TO A HALF INCH IN DIAMETER AND BRIEF HEAVY RAIN THE MAIN THREATS. AT HIGH ELEVATIONS...ABOVE 11000 FEET...SNOW WILL OCCUR WITH SEVERAL INCHES OF ACCUMULATION WILL BE POSSIBLE. ANY HEAVY RAIN THAT FALLS OVER THE BURN SCARS OVER THE REGION WILL BE CAPABLE OF PRODUCING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA ON SATURDAY...WITH THE MAIN THREATS BEING LIGHTNING AND GUSTY WINDS. SOME OF THE STRONGER STORMS WILL HAVE TH POTENTIAL TO PRODUCE SMALL HAIL AND LOCALLY HEAVY RAIN. THERE WILL ALSO BE THE POSSIBILITY OF A FEW SEVERE STORMS OVER THE SOUTHEAST PLAINS ON SATURDAY...WITH THE BEST CHANCES PROBABLY EXTENDING FROM EL PASO COUNTY TO KIOWA AND PROWERS COUNTIES. SEVERE STORM THREATS WILL INCLUDE HAIL OF 1 TO 2 INCHES IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH...AND A TORNADO THREAT MAY ALSO DEVELOP. SATURDAY AFTERNOON...SNOW ACCUMULATIONS ARE EXPECTED OVER THE CENTRAL COLORADO MOUNTAINS AND OVER PIKES PEAK. WITH PRECIPITATION CONTINUING SATURDAY NIGHT...AND TEMPERATURES ALOFT COOLING...SNOW ACCUMULATIONS WILL CONTINUE OVER THESE AREAS AND SNOW LEVELS WILL LOWER. SEVERAL INCHES OF ACCUMULATION CAN BE EXPECTED OVER PIKES PEAK AND THE CENTRAL MOUNTAINS. TELLER COUNTY WILL ALSO SEE SOME SNOW ACCUMULATION...WITH A COUPLE TO SEVERAL INCHES POSSIBLE. NORTHERN EL PASO COUNTY COULD SEE 2 TO 4 INCHES OF ACCUMULATION SATURDAY NIGHT. SUNDAY NIGHT...A WEATHER DISTURBANCE MOVING OVER THE AREA COULD BRING MORE SNOW TO THE MOUNTAIN AREAS AND SNOW LEVELS OVERNIGHT COULD LOWER TO AROUND 5500 FEET...BUT THE DISTURBANCE IS FAIRLY QUICK MOVING AND LITTLE ACCUMULATION IS EXPECTED AT LOWER ELEVATIONS. UNSETTLED CONDITIONS EACH DAY WILL MEAN THE CHANCE FOR THUNDERSTORMS EACH DAY MONDAY THROUGH THURSDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL POSSIBLE AFTER 2 PM ACROSS THE EASTERN PLAINS. 10/88
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 855 AM MDT FRI MAY 8 2015 COZ085-086-081530- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 855 AM MDT FRI MAY 8 2015 ...SPECIAL WEATHER STATEMENT... AT 854 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PINON...OR 18 MILES NORTH OF PUEBLO...MOVING NORTHEAST AT 20 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... HANOVER AROUND 920 AM MDT. FOUNTAIN AROUND 930 AM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3845 10458 3853 10475 3881 10464 3868 10434 TIME...MOT...LOC 1454Z 207DEG 18KT 3854 10464 MOORE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 929 AM MDT FRI MAY 8 2015 COZ084-085-081600- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 929 AM MDT FRI MAY 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 1000 AM MDT... AT 928 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SCHRIEVER AFB...OR 18 MILES SOUTHEAST OF COLORADO SPRINGS...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... SCHRIEVER AFB AROUND 940 AM MDT. ELLICOTT AROUND 1000 AM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3860 10447 3869 10463 3900 10447 3885 10418 TIME...MOT...LOC 1528Z 214DEG 20KT 3871 10452 MOORE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
951 AM MDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM RAIN 3 ENE MANITOU SPRINGS 38.88N 104.86W
05/08/2015 EL PASO CO TRAINED SPOTTER
0.75 INCES OF RAIN HAS FALLEN SINCE 100 AM.
&&
MNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1012 AM MDT FRI MAY 8 2015
COZ084-085-081645-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
1012 AM MDT FRI MAY 8 2015
...SPECIAL WEATHER STATEMENT...
AT 1011 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF ELLICOTT...OR 25 MILES EAST OF
COLORADO SPRINGS...MOVING NORTHEAST AT 25 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CALHAN AROUND 1035 AM MDT.
RAMAH AROUND 1045 AM MDT.
LAT...LON 3907 10405 3906 10405 3885 10432 3895 10449
3913 10438 3913 10415
TIME...MOT...LOC 1611Z 214DEG 20KT 3894 10437
MOORESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 110 PM MDT FRI MAY 8 2015 COZ083-085-086-081945- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO-CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 110 PM MDT FRI MAY 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUEBLO...SOUTH CENTRAL EL PASO AND EASTERN FREMONT COUNTIES UNTIL 145 PM MDT... AT 109 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF PUEBLO WEST...OR 14 MILES WEST OF PUEBLO...MOVING NORTHEAST AT 15 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTHERN PUEBLO...PUEBLO WEST...PINON...PUEBLO RESERVOIR...MIDWAY AND PENROSE. LAT...LON 3822 10487 3836 10501 3858 10475 3837 10451 TIME...MOT...LOC 1909Z 230DEG 13KT 3834 10487 PGW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 218 PM MDT FRI MAY 8 2015 COZ081-084-085-082045- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 218 PM MDT FRI MAY 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN EL PASO COUNTY UNTIL 245 PM MDT... AT 217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER STRATMOOR...OR NEAR COLORADO SPRINGS... MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS...FOUNTAIN...PETERSON AFB...STRATMOOR...FORT CARSON...SECURITY-WIDEFIELD...SECURITY AND CIMARRON HILLS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3865 10476 3878 10493 3901 10474 3883 10449 TIME...MOT...LOC 2017Z 221DEG 11KT 3878 10478 EP
The Pueblo radar (KPUX), 63 km away, was scanning. The volume nearest the first event began at 20:28 UTC.
7 hail, 2 flash flood, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.
A short-lived tornado occurred over open country and caused no damage.
A severe storm produced damaging microbursts just north of Cripple Creek. Scores of pine and aspen trees were leveled, and there was minor damage to a house and surrounding outbuildings and outdoor furniture. The damage path was around 3/4 of a mile long and at a maximum 750 yards wide.
Six to 8 inches of water on I-25 and Woodmen Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2015Every state in 2015This day in weather historyThe tornado archive for Colorado, 2015Warnings in Colorado, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 567734, 567735, 567736, 567737, 568047, 567738, 567740, 567732, 573369, 567742, 567733.